Thunderstorm Wind, Wayne
- When
- August 29, 4:20 PM EST
- Where
- Wayne County, 0.86 mi SE of Braman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.810, -75.160
Trees and wires were blown down.
A frontal boundary located across the area resulted in a severe thunderstorm during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A frontal boundary located across the area resulted in a severe thunderstorm during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 29, 2:17 PM EST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 317 PM EDT THU AUG 29 2013 .SYNOPSIS... HIGH PRESSURE THROUGH THE END OF THE WEEK WILL BRING MAINLY RAIN- FREE CONDITIONS TO THE AREA. WARM AND HUMID CONDITIONS ARE EXPECTED FOR THE WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING BEGINNING SATURDAY MORNING. A COLD FRONT WILL MOVE THROUGH MONDAY NIGHT BRINGING AN END TO THE RAIN. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 3 PM UPDATE... ISOLD CONVECTION EXPECTED TO CONTINUE ALONG CONVERGENCE AXIS THRU 03Z TONIGHT BFR DIMINISHING AS WV PUSHES SOUTH OF CWA. CLDS WL DIMINISH AFT SUNSET TONIGHT BUT ONLY ACRS WRN AND NRN ZONES. PCLDY SKIES EXPECTED FOR CATSKILLS AND TWIN TIERS. MARINE LYR LOOKS LIKE IT WL MAKE A RUN FOR NEPA ON E-SE FLOW EARLY ON AND GET TRAPPED UNDER INVERSION WITH LGT WINDS EXPECTED. THUS HV GONE MOCLDY ACRS SERN ZONES TONIGHT AND EXPECT CLDS TO HIT A BRICK WALL AS THEY APPCH THE NRN TIER OF PA. GIVEN PERSISTENCE OF THE LAST FEW NIGHTS, AS SKIES CLR OUT FM THE NORTH EXPECT AREAS OF FOG TO DVLP AGAIN AFT 06Z TONIGHT. OVRNGT LOWS WL ONCE AGAIN DROP DOWN INTO THE LWR 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... 3 PM UPDATE... LEAD S/WV DROPPING ACRS THE ARROWHEAD OF MN WL APPCH FA TOMORROW. THIS WL RESULT IN INCRS IN CLD CVR TWD AFTN ALONG WITH CONVECTION TRYING TO DVLP, HWVR WARM TEMPS ALOFT WL ESSENTIALLY CAP OFF ANYTHING FM DVLPNG. SW FLOW WL KICK IN AND ALLOW TEMPS TO RISE TOMORROW WITH HIGHS TOPPING OUT IN THE L/M 80S. MAIN S/WV LOOKS TO HANG BACK UNTIL FRI NGT AND DROP ACRS THE AREA ARND 06Z SAT. SFC LOW WL MV ACRS INTERNATIONAL BORDER SAT MRNG AND WITH 25KTS OF H8 FLOW DRAWING IN PW VALUES > 1.50 INCHES FEEL IT PRUDENT TO UP POPS FOR FRI NGT INTO CHC CATEGORY CWA-WIDE ESPECIALLY WITH STRONG S/WV PROGGED TO COME THRU OVRNGT. SFC LOW AND ASSOC FRONTAL BNDRY WL GET HUNG UP ALONG CANADIAN BORDER AS FLOW GOES ZONAL AND LOSES THE MOMENTUM TO PUSH STATIONARY FRONT FURTHER TO THE SOUTH. AS MOISTURE POOLS ALONG THE FRONT A WARM AND STICKY DAY IS ON TAP FOR SATURDAY. DWPTS WL RISE TO NR 70F AND WITH HIGHS EXPECTED TO CLIMB INTO THE MIDDLE 80S IT WILL BE HUMID ACRS THE AREA FOR SATURDAY. WITH CLOSE PROXIMITY OF FRONTAL BNDRY EXPECT OFF AND ON TSTMS TO DVLP THROUGHOUT THE DAY. PATTERN CONTS THRU THE END OF THE SHORT TERM WITH CHC POPS AND WARM AND HUMID CONDS. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... 3 PM EDT UPDATE... MADE MINOR ADJUSTMENTS TO THE PREVIOUS FORECAST. A STRONG UPPER LEVEL TROUGH DIPS SOUTH OUT OF CANADA ON SUNDAY ACROSS THE UPPER GREAT PLAINS AND THEN MOVES EASTWARD TOWARDS THE GREAT LAKES ON MONDAY. THE INFLUENCE FROM THIS SYSTEM WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. THE UPPER LOW WILL CONTINUE TO MIGRATE EASTWARD AND MOVE OFF THE EAST COAST BY WEDNESDAY NIGHT. THE ECMWF IS SLIGHTLY STRONGER THAN THE GFS...HOWEVER BOTH ARE IN PRETTY GOOD AGREEMENT ON THE PLACEMENT OF THE TRACK OF UPPER LOW. THURSDAY ANOTHER UPPER LOW WILL MOVE NORTH OF THE REGION POSSIBLY BRINGING A COLD FRONT TO THE AREA. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... 145 PM EDT UPDATE... A VERY COMPLEX FORECAST IS IN STORE FOR THE NEXT 24 HOURS. IFR CONDITIONS HAS LIFTED TO VFR FOR MOST OF THE TAF SITES EXCEPT FOR KITH TODAY. BELOW ALTERNATE MINIMUMS WILL REMAIN AT THE SITE AS NW WINDS BLOW ACROSS THE LAKE. KITH WILL LIFT TO VFR LATE AFTERNOON AS WINDS WILL BECOME LIGHT AND VARIABLE. FOG WILL DEVELOP LATE THURSDAY NIGHT AND BECOME WIDESPREAD. DENSE FOG IS EXPECTED TO FORM AT KITH...KELM... AND KBGM FRIDAY MORNING. WEDNESDAY NIGHT A MARINE STRATUS DECK FORMED AND MOVED INTO PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. THIS TYPE OF STRATUS IS EXPECTED TO DEVELOP AGAIN FRIDAY MORNING BUT ONLY MAKING IT AS FAR WEST AS KAVP. ALL SITES ARE EXPECTED TO RETURN TO VFR BY LATE MORNING. OUTLOOK... SAT-TUES...POTENTIAL FOR MVFR IN SCTD SHRA/TSRAS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PVN NEAR TERM...PVN SHORT TERM...PVN LONG TERM...KAH AVIATION...KAH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 256 PM EDT THU AUG 29 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-301900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 256 PM EDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
400 PM EDT THU AUG 29 2013
NYZ037-292045-
ONEIDA NY-
400 PM EDT THU AUG 29 2013
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ONEIDA COUNTY...
* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
TORRENTIAL RAIN. EXPECT MINOR FLOODING OF LOW-LYING AREAS TO INCLUDE
UNDERPASSES AND URBANIZED POOR DRAINAGE AREAS. THIS STORM WAS
LOCATED 8 MILES NORTH OF UTICA...AND MOVING SOUTH AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
DEERFIELD AND MAYNARD AT 430 PM EDT...
WHITESBORO AT 435 PM EDT...
UTICA AND YORKVILLE AT 440 PM EDT...
NEW HARTFORD AND NEW YORK MILLS AT 445 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4325 7512 4324 7510 4324 7506 4322 7506
4314 7513 4305 7521 4300 7521 4302 7533
4327 7525
RRMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 502 PM EDT THU AUG 29 2013 NYZ062-PAZ040-072-292145- SULLIVAN NY-WAYNE PA- 502 PM EDT THU AUG 29 2013 ...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE AND WEST CENTRAL SULLIVAN COUNTIES... * AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR HANKINS AND MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... RUTLEDGEDALE AND DAMASCUS AT 525 PM EDT... MILANVILLE AT 540 PM EDT... CALKINS AT 545 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4162 7499 4161 7529 4184 7523 4182 7498 RRM
The Binghamton radar (KBGM), 81 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and wires were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467577, 467573.